Michigan, 2005

Funnel Cloud in Michigan, June 10, 2005

June 10, 2005 · NWS MQT · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 10, 3:35 PM EST, 30 minutes earlier.

Area forecast discussion, Jun 10, 3:35 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
435 PM EDT FRI JUN 10 2005

.DISCUSSION...

.SHORT TERM (THIS EVENING)...

MAIN FCST CONCERN IS FOCUS ON COVG/INTENSITY OF ONGOING CNVCTN.

CONVECTION ATTM RUNNING FM W LK SUPERIOR INTO CNTRL WI. LATEST RUC
SHOWS SHRTWV LIFTING INTO WCNTRL WI WITH ASSOCIATED WARM FNT NOW
OBSERVED INTO THE SWRN COUNTIES. RUC SHOWS DECENT DPVA/H85-5 QVECTOR
CNVGC OVER THE WRN ZNS ASSOCIATED WITH THIS SHRTWV. MODIFIED 12Z GRB
SDNG FOR 85/64 YIELDS CAPE OF 1400 J/KG WHICH MATCHES UP WELL WITH
LAPS ANALYSIS WHICH SHOWS BUBBLE OF HIGHER CAPES EXTENDING INTO
CNTRL UPR MI (IMT-SAW) AHEAD OF CONVECTION THAT HAS ALREADY PUSHED
ACROSS FAR W UPR MI WITH LOCALIZED TREE DAMAGE AROUND WAKEFIELD (SEE
LSRMQT). PARAMETERS OFF SVR CHKLIST WERE MARGINAL FOR TORNADO
FORMATION ALG THIS BNDRY...NR THE LO END OF THE SCALE. ONCE CURRENT
CONVECTION REACHES CNTRL ZONES IT LIKELY WILL BEGIN TO DIMINISH AS
CAPES ARE MUCH LOWER DUE TO ONSHORE FLOW FM LK MI/BAY OF GREEN BAY.
HAVE LOWER POPS OVR E ZONES TO ACCOUNT FOR THIS EXPECTED TREND.

&&

.LONG TERM (OVERNIGHT TONIGHT THROUGH NEXT FRIDAY)...

MAY BE A BREAK LATER TONIGHT AFTER EVENING CONVECTION TIED TO WARM
FRONT AND MESOSCALE VORT MAX FM W CNTRL WI LIFTS N OF CWA. WRN CWA
DOES REMAIN ON FRINGE ANY WEAK/SMALL IMPULSES LIFTING NE IN OVERALL
SW FLOW ALOFT AND IN REGION WHERE ANY LLJ WILL BE PRESENT. KEPT
CHANCE POPS OVERNIGHT IN WEST BUT ONLY ISOLD FARTHER E. FOR FIRST
HALF OF SAT W TIER WILL CONTINUE TO RESIDE ON FRINGE OF BETTER DEEP
LAYER FORCING GRAZING AREA IN SW FLOW. CHANCES ACROSS ENTIRE CWA
SHOULD RAMP UP BY AFTN AS SHORTWAVE/DEEP LAYER Q-VECTOR CONVERGENCE
FM S PLAINS BEGINS TO APPROACH E MN AND W WI. CIRRUS/ALTOSTRATUS FM
BLOWOFF OFF OVERNIGHT CONVECTION MAY HOLD DOWN TEMPS OVR FAR
W...OTHERWISE MIXING HEIGHTS AND PERSISTENCE SUPPORT LOW-MID 80S OVR
C/E ZONES AWAY FM LK MICHIGAN. BLYR WINDS SHOULD BE STRONG ENOUGH TO
PIN LK SUPERIOR BREEZE TO AREAS RIGHT ALONG IMMEDIATE SHORE.

MLCAPES BASED FM LWR 100MB IN TROPOSPHERE RISE TO 1000-1500J/KG IN
AFTN...HIGHEST OVR CNTRL ZONES. FORECAST SOUNDINGS SHOW LITTLE CIN
AS WELL. 0-6KM SHEAR VALUES START OUT DAY AROUND 25KT THEN RISE TO
35-40KT BY LATE AFTN/EARLY EVENING AS SHORTWAVE FM SW APPROACHES.
TRIGGER DURING DAY IS LACKING WITH NOT MUCH LAKE BREEZE CONVERGENCE
EXPECTED. ISENTROPIC ASCENT AND THETA-E ADVECTION COULD TRIGGER SOME
SHRA/TS IN AFTN...BUT THINK LARGE SCALE CONVECTION WILL WAIT UNTIL
LATER SAT AFTN INTO SAT NIGHT. SHORTWAVE AND DEEP LAYER Q-VECTOR
CONVERGENCE AND WARM FRONTAL BOUNDARY ALL SWEEP ACROSS AREA SAT
NIGHT AND ARE TEAMED WITH LLJ AIMED AT UPR MI OF 35-40KT PER NAM/GFS.
BEST INSTABILITY MAY STAY SHUNTED TO S WHICH COULD MITIGATE SVR
THREAT SOMEWHAT...BUT INCREASING DEEP LAYER SHEAR SHOULD BOOST
COVERAGE OF SHRA/TS OVR W HALF AND APPEARS ENOUGH TO JUSTIFY LIKELY
POPS...ESPECIALLY THROUGH MIDNIGHT SAT NIGHT. POPS SHOULD TAPER OFF
LATE SAT NIGHT...BUT FOR NOW WILL RIDE THE LIKELY POPS THROUGH 10Z
AND FINE TUNE IN UPCOMING FCSTS.

PRIMARY FRONT SINKS THROUGH CWA ON SUN. AHEAD OF THE FRONT...TEMPS
AROUND 80F AND DEWPOINTS IN THE MID 60S WILL LEAD TO INCREASING
INSTABILITY IN THE AFTN. TWEAKED GOING GRIDS TO DRIFT POPS BACK
FARTHER W IN AFTN NEAR THE CONVERGENCE ZONE. FRONT CONTINUES TO SLIP
ACROSS UPR MI SUN NIGHT AND A DRYING TREND SHOULD COMMENCE OVR ALL
CWA BY SUN EVENING INTO EARLY MON.

EXTENDED...VERY GOOD AGREEMENT IN OVERALL IDEA FOR THE MON-FRI TIME
FRAME. THE MAIN FEATURE WILL BE UPR LOW CROSSING EAST TO WEST ACROSS
N TIER OF CONUS. 00Z/06Z/12Z GFS AND ENSEMBLES ALONG WITH CANADIAN
AND UKMET ALL SUPPORTIVE OF SOLN THAT LEADS TO SHRA/TS CHANCES
MON-WED THEN GRADUALLY DRYING OUT THU-FRI. 00Z ECMWF CONTINUES A BIT
FARTHER S WITH TRACK OF UPR LOW...BUT SIMILAR TO HPC...PREFER TO
TREND FCST TOWARD CONSENSUS SOLN ATTM. EXPECT BEST CHANCES FOR RAIN
SOMETIME IN THE TUE-WED PERIOD AS SFC WARM FRONT LIFTS TOWARD UPR
MI. 12Z RUN OF GFS FAIRLY CONSISTENT WITH SHIFTING UPR LOW INTO E
LAKES BY FRI WITH HIGH PRES BUILDING INTO ONTARIO AND UPR LAKES...SO
WENT DRY OVER ENTIRE CWA BY THEN. UNTIL UPR LOW REACHES THE AREA
TEMPS SHOULD STAY ON WARM SIDE OF ENSEMBLE MOS GUIDANCE (LOWS IN UPR
50S/HIGHS AROUND 80). DEVELOPING NE FLOW IN WAKE OF UPR LOW AND
ASSOCIATED SFC LOW SHOULD PRODUCE MUCH COOLER TEMPS BY THU/FRI WITH
MOST AREAS STAYING IN 60S FOR MAX TEMPS BOTH DAYS.

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...KC
LONG TERM...JLA
Hazardous weather outlook, Jun 10, 5:07 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
607 AM EDT FRI JUN 10 2005

MIZ001>007-009>014-084-085-111200-
ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE-
MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON-
SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT-
607 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...BUT MAINLY
DURING THE AFTERNOON AND EVENING. THERE IS A SLIGHT RISK THAT SOME
OF THE STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...
MAINLY WEST OF A LINE FROM MARQUETTE TO ESCANABA. ANY SEVERE STORM
THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING HAIL UP TO THREE
QUARTERS OF AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH THURSDAY. THERE IS A
SLIGHT RISK THAT SOME OF THE THUNDERSTORMS SATURDAY AFTERNOON AND
SATURDAY NIGHT COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT.

ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE)

ROLFSON

In the hours before

Local storm report, Jun 10, 3:27 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
427 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     6 S WAKEFIELD           46.39N 89.93W
06/10/2005                   GOGEBIC            MI   LAW ENFORCEMENT

            TREE REPORTED DOWN ACROSS CHANEY LAKE RD

&&

WOOD

The radar

The Marquette radar (KMQT), 98 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Houghton

When
June 10, 4:05 PM EST
Where
Houghton County, 7 mi W of Calumet
Reported by
LAW ENFORCEMENT
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Funnel cloud observed over Lake Superior near the Upper Entrance of Portage Canal.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457249.